Eden was born with a red patch under her neck, it soon spread to the folds of her arms and behind her legs (Doctors informed me that Eden hat Atopic Dermatitis (Eczema) and that she would most likely outgrow it) fast forward to 4 years later: the cortisone was not helping anymore and the dermatologist prescribed much stronger cortisone creams (one for the face and one for the body) ... by this time her eczema was spreading and the Dermatologist added oral cortisone to the topical cortisone ... this worked really well (for the first year) however Eden was gaining a lot of weight due to the cortisone use ... and then after a year her skin started breaking out into an uncontrollable rash ...
It was so frustrating!!! The cortisone would help for a little while ... but then to give her body a break I would take her off the cortisone for a week or two (by the end of those two weeks she would be completely flared up again and back on cortisone for a week) this was an endless painful cycle for the past 4 years until I finally decided that we can't do this anymore!!
I was not feeling comfortable with the use of cortisone anymore ... it wasn't helping ... her body needed something different .... perhaps the chance to learn to heal itself again.
So we cold turkey'd the cortisone use ... and took her to our Homeopath who informed us that it was going to get a whole lot worse before it would get better.
I didn't realize how much worse it would get .. until almost a month later when Eden's first TSW/TCW (topical steroid withdrawal / topical cortisone withdrawal) flare hit ... she was RED all over ... AND not itchy as before but BURNING ... and NOTHING would help the burn.
I started a blog for Eden in the hope that someone would read this that was going through this too ...just for someone to send Eden an email / message to say she will be okay ... that's when I found the following blog:
and realized what Eden was going through (a weight was lifted in the form of an answer ... there was help ... and there was hope for her condition and that she was NOT suffering from ECZEMA alone anymore ... but from TOPICAL CORTISONE ADDICTION.)
I then found the ITSAN website and added us to their support group ... where I found a whole lot of other people that was enduring this difficult journey with us ...
It was such a comfort to both Eden and myself to look at the before and after pictures of some of these people and to get emails and little messages from people all over the world encouraging us to stay strong and sharing their stories with us.
Now 4 months into her withdrawal and perhaps a 1/4 of the way into her recovery (can't really say how long it's going to take before she's better) but we are not looking back ... so grateful that our prayers have been answered .... for years and years I've been searching ... tried every remedy ... changed her diet ... but nothing helped and finally the dots all connected: Get rid of the cortisone ... and hold her hand (figurative and literally) when those dark moments and flare ups hit....and with time the flare ups will get further apart and become less intense until it will completely fade away.
BTW : HAPPY SPRING EVERYONE !!! :)
(Eden was a flower girl at my sisters wedding this past Saturday ... she felt like a princess (we had to cover her arms ... but just look at her beautiful face!!).